Alert archive / Virginia / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this red flag warning at Feb 22, 2007, 2:57 PM EST for 33 counties in Virginia; 9 counties in North Carolina. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 2:57 PM EST (19:57 UTC)
- Expired
- Feb 23, 2007, 12:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
All 42 counties
Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Danville, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 12 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KRNK 221957 RFWRNK RED FLAG WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EST THU FEB 22 2007 ...WINDY AND DRY THIS EVENING... .A STRONG DRY COLD FRONT MOVED THROUGH THE CENTRAL APPALACHIANS EARLY THURSDAY AFTERNOON. STRONG DRY WINDS DEVELOPED AFTER THE FRONTAL PASSAGE. THESE WINDS AND LOW HUMIDITY WILL PERSIST THROUGH THE EVENING. NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- 230400- /O.NEW.KRNK.FW.W.0001.070222T1957Z-070223T0500Z/ ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 257 PM EST THU FEB 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 40 MILES AN HOUR AND HUMIDITY OF 15 TO 25 PERCENT CAN BE EXPECTED THROUGH THIS EVENING. THESE WEATHER CONDITIONS WILL POSE A HEIGHTENED FIRE WEATHER THREAT. STRONG WINDS WILL CAUSE FIRE TO SPREAD QUICKLY IN DRY GRASS AND LEAVES. DRY WINDY CONDITIONS ARE EXPECTED AGAIN FRIDAY. OPEN BURNING IS HIGHLY DISCOURAGED THROUGH FRIDAY. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 11
2 follow-up statements
000 WWUS81 KRNK 230357 RFWRNK RED FLAG WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1057 PM EST THU FEB 22 2007 ...WINDY AND DRY THIS EVENING... .A STRONG DRY COLD FRONT MOVED THROUGH THE CENTRAL APPALACHIANS EARLY THURSDAY AFTERNOON. STRONG DRY WINDS DEVELOPED AFTER THE FRONTAL PASSAGE. THESE WINDS AND LOW HUMIDITY WILL PERSIST THROUGH THE EVENING. NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- 230500- /O.CON.KRNK.FW.W.0001.000000T0000Z-070223T0500Z/ ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1057 PM EST THU FEB 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 40 MILES AN HOUR AND HUMIDITY OF 15 TO 25 PERCENT CAN BE EXPECTED THROUGH THIS EVENING. THESE WEATHER CONDITIONS WILL POSE A HEIGHTENED FIRE WEATHER THREAT. STRONG WINDS WILL CAUSE FIRE TO SPREAD VERY RAPIDLY IN DRY GRASS AND LEAVES. SEVERAL BRUSH FIRES HAVE BEEN REPORTED IN THE ROANOKE VALLEY. DRY WINDY CONDITIONS ARE EXPECTED AGAIN FRIDAY. OPEN BURNING IS HIGHLY DISCOURAGED THROUGH FRIDAY. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS81 KRNK 230509 RFWRNK RED FLAG WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1209 AM EST FRI FEB 23 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- 230615- /O.EXP.KRNK.FW.W.0001.000000T0000Z-070223T0500Z/ ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1209 AM EST FRI FEB 23 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. HUMIDITY RECOVERY OVERNIGHT WILL BRING RELATIVE HUMIDITIES TO BETWEEN 40 AND 50 PERCENT...REDUCING THE FIRE DANGER. HOWEVER...VERY GUSTY WINDS FROM THE NORTHWEST WILL CONTINUE. THUS...SOME THREAT CONTINUES FOR FIRES TONIGHT. HIGH FIRE DANGER WILL RETURN TO MOST AREAS TOMORROW AS VERY DRY AIR ALOFT MIXES DOWN TO THE SURFACE. THIS WILL LIKELY RESULT IN AFTERNOON HUMIDITY VALUES BELOW 25 PERCENT ONCE AGAIN...WITH PIEDMONT LOCATIONS POSSIBLY AS LOW AS 15 PERCENT. ANOTHER RED FLAG WARNING MAY BE NEEDED LATER TODAY. $$ LAWRENCE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this red flag warning went out at Feb 22, 1:14 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 22, 1:14 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
114 PM EST THU FEB 22 2007
.UPDATE...
&&
.AVIATION /18Z-18Z/...
BIG STORY IS THE WIND. STRONG DRY COLD FRONT PASSED OVER THE
MOUNTAINS AROUND MID-DAY. THIS HAS RESULTED IN A SUBSTATIAL
INCREASE IN WIND SPEED AT ALL TAF SITES. STRONG CROSS BARRIER
FLOW OF ABOUT 70 KTS AT 5000 FT AGL WILL RESULT IN VERY STRONG
SFC WIND GUSTS THROUGH THE PERIOD...THE STRONGEST GUSTS IN THE
VCNTY OF THE MTNS (KROA). SOME LOW LEVEL CLOUDINESS IS POSSIBLE
ON THE WINDWARD SLOPES FROM THE WV MTNS NORTHWARD. LIGHT
SNOW SHOWER ACTIVITY IS POSSIBLE DURING THE OVERNIGHT.
&&
.PREV DISCUSSION...
/ISSUED 1117 AM EST THU FEB 22 2007/
UPDATE...
UPGRADED ADVISORY IN THE ROA AND SRN SHENANDOAH VALLEY TO A HIGH
WIND WARNING. ISSUED A WIND ADVISORY FOR FAR ERN CWA.
SHORT TERM /REST OF TODAY/...
STRONG SFC FRONT IS CROSSING THE MTNS. WILL SEE INCREASE IN WIND
SPEEDS AS WE TRANSITION THROUGH THE AFTERNOON. HIGHER ELEVATIONS
ARE ALREADY GUSTING TO BETWEEN 35-50 KTS.
UPGRADED ADV TO A WARNING AT ROA. FWC GUIDANCE IS INDICATING 30 KT
SUSTAINED WINDS THERE. WINDS AT THE TOP OF THE MIXED LAYER ARE
FCST NEAR 60 KTS.
PREV DISCUSSION...
/ISSUED 629 AM EST THU FEB 22 2007/
AVIATION /12Z-12Z/...
JUST 2 OR 3 HOURS OF LOW CLOUDS AND FOG IN A FEW SPOTS THIS
MORNING...THEN BECOMING WINDY AS FRONT BLOWS THRU. WINDS WILL
CONTINUE AND BECOME ESPECIALLY STRONG AND GUSTY LATER THIS
AFTERNOON AND THIS EVENING...WITH GUSTS BETWEEN 40 AND 50 MPH AT
TIMES. MVFR CONDS REDEVELOP AT BLF/LWB LATER TODAY THRU TNGT WITH
SOME LIGHT SNOW SHOWERS OVERNIGHT.
PREV DISCUSSION...
/ISSUED 313 AM EST THU FEB 22 2007/
SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
ISOLATED SHOWERS AND AREAS OF DENSE FOG WILL BE SWEPT OUT LATE
THIS MORNING BY A FAST MOVING COLD FRONT EXTENDING SOUTH FROM LOW
PRESSURE OVER THE GREAT LAKES. THE MOST NOTICABLE THING ABOUT THE
FRONTAL PASSAGE WILL BE THE WINDS. LOW LEVEL JET OF 60-70 KNOTS
WILL PERSIST ACROSS THE REGION IN THE WAKE OF THE FRONT FROM ABOUT
MIDDAY TODAY THROUGH MIDDAY FRIDAY. THIS JET IS EXPECTED TO BE STRONGER
THAN NORMAL AND WILL LIKELY RESULT IN SFC WIND GUSTS OF 60 MPH OR
GREATER IN MANY OF THE HIGHER ELEVATIONS...ESP LATE THIS AFTERNOON
AND EARLY THIS EVENING. WARNINGS AND ADVISORIES WILL BE ISSUED
WITH THIS PACKAGE.
IN ADDITION...LOW LEVEL MOISTR WILL BE SUFFICIENT IN THE FAR WEST
FOR SNOW SHOWERS AND MAYBE A COUPLE INCHES OF SNOW IN THE USUAL
UPSLOPE AREAS OF WESTERN GREENBRIER AND MERCER AND TAZEWELL
COUNTIES. NO NEED FOR SNOW ADVISORY.
WIND AND SNOW SHOWERS WILL TAPER OFF FRIDAY AFTERNOON AS A SURFACE
RIDGE OF HIGH PRESSURE BUILDS OVERHEAD. THIS HIGH WILL REMAIN
PROGRESSIVE AND MOVE OFF THE COAST SATURDAY...MAKING WAY FOR A
RETURN OF MOISTURE AHEAD OF A DEEP UPPER LOW TRACKING FROM THE
SOUTHERN PLAINS INTO THE GREAT LAKES. APPEARS PCPN WILL SPREAD
INTO THE AREA LATE SATURDAY NIGHT AND EARLY SUNDAY. WITH IN SITU
COLD DRY AIR STILL OVER THE REGION AT THAT POINT...WILL HAVE THE
POSSIBILITY OF FROZEN OR FREEZING PCPN IN THE NORTH AS IT MOVES
IN.
PREV DISCUSSION...
/ISSUED 1235 AM EST THU FEB 22 2007/
UPDATE...AVIATION.
AVIATION /06Z-06Z/...
FRONTAL BOUNDARY REMAINS STALLED ALONG THE VA/NC BORDER EARLY THIS
MORNING. LOW LVL MOISTURE PERSISTS AND EXPECT CIGS AND VSBYS TO
DROP INTO MVFR RANGE AND OCCASIONALLY INTO IFR RANGE BEFORE DAWN.
COLD FRONT IN THE MIDWEST WILL TRAVEL THROUGH THE REGION LATER
TODAY. THIS WILL RESULT IN STRONG WEST TO NORTHWEST WINDS THIS
AFTERNOON. GUSTS ALONG THE RIDGES WILL BE VERY HIGH THURSDAY
AFTERNOON...WITH PLENTY OF TURBULENCE EXPECTED.
CIGS/VSBYS SHOULD BE VFR/MVFR WITH ISOLATED IFR/LIFR IN CONVECTION
AND FOG. MOUNTAIN OBSCURATIONS ARE POSSIBLE THIS MORNING.
PREV DISCUSSION...
/ISSUED 1007 PM EST WED FEB 21 2007/
SHORT TERM /REST OF TONIGHT THROUGH THURSDAY NIGHT/...
18UTC RUNS OF THE GFS AND NAM STILL LOOKED IMPRESSIVE WITH THE
WINDS BEHIND THE FRONT ON THURSDAY AFTERNOON AND THURSDAY NIGHT.
CROSS SECTIONS HAD HGIHER ELEVATIONS...ESPECIALLY ALONG THE BLUE
RIDGE AND IN NORTHWEST NORTH CAROLINA WITH 45 TO 50 KNOT WINDS AT
THE SURFACE FROM JUST BEFORE 00Z FRIDAY TO JUST AFTER 06Z FRIDAY.
ON BUFKIT THE MOMENTUM TRANSFER BELOW THE FRONTAL INVERSION ALONG
AND EAST OF THE BLUE RIDGE WAS 45 TO 55 KNOTS...EVEN AT LYH AND
DAN THURSDAY AFTERNOON. PLUS THERE IS DECENT PRESSURE RISES AND
STRONG SUBSIDENCE. HAVE ADDED FOOTHILL COUNTIES ON THE EAST SIDE
OF THE BLUE RIDGE TO THE HIGH WIND WATCH.
WEAK SHORT WAVE THAT ORIGINALLY TRIGGERED SHOWERS THIS AFTERNOON
OVER THE SOUTHERN COUNTY WARNING AREA HAS MOVED OFF THE
COAST...BUT WITH THE SURFACE BOUNDARY STILL IN THE AREA WIDESLY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE CONTINUED. AS
THE LOW ALONG THE STALLED FRONT GRADUALLY MOVES EAST THE SHOWERS
AND STORMS WILL END. THIS WILL ALSO RESULT IN LOW LEVEL WINDS FROM
THE EAST SO HAVE KEPT THE FOG AND DRIZZLE IN FOR LATE TONIGHT.
LITTLE CHANGE NEEDED TO LOWS FOR TONIGHT.
PREV DISCUSSION...
/ISSUED 647 PM EST WED FEB 21 2007/
AVIATION /00Z-24Z/...
FRONTAL BOUNDARY REMAINS STALLED ALONG THE VA/NC BORDER EARLY THIS
EVENING. ANY PRECIP ACTIVITY LOOKS TO STAY SOUTH OF THE TAF SITES
DURING THE NIGHT. LOW LVL MOISTURE INCREASES HOWEVER...AND EXPECT
CIGS AND VSBYS TO DROP INTO MVFR RANGE BY MIDNIGHT-EARLY
MORNING...AND OCCASIONALLY INTO IFR RANGE BEFORE DAWN. THE MAIN
COLD FRONT LOCATED ACROSS THE MIDWEST/GREAT LAKES THIS EVENING
WILL BEGIN CLEARING THINGS OUT THURSDAY MORNING...WITH STRONG WEST
TO NORTHWEST WINDS KICKING IN. GUSTS ALONG THE RIDGES WILL BE VERY
HIGH THU AFTERNOON...WITH PLENTY OF TURBULENCE EXPECTED.
CIGS/VSBYS SHOULD BE VFR...EXCEPT MVFR IN THE MTNS INCLUDING BLF.
PREV DISCUSSION...
/ISSUED 209 PM EST WED FEB 21 2007/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
WEAK STALLED FRONT ALONG THE VA/NC BORDER THE MAIN CONCERN IN
REGARDS TO CLOUDS/POPS OVERNIGHT AS NEXT WEAK WAVE SLIDES EAST
ACROSS NC BY MORNING. HOWEVER DEPTH OF MOISTURE LOOKS TO STEADILY
DECLINE OVERNIGHT AS DRY AIR SEEN OFF TO THE WEST PER VAPOR LOOP
ADVECTS IN. MODELS CONTINUE TO PRINT OUT ADDED LIGHT QPF ESPCLY
SOUTH OVERNIGHT GIVEN LINGERING 85H THETA-E GRADIENT AND WEAK
IMPULSE BUT HAVE BEEN OVERDONE WITH SYSTEM THIS AFTERNOON. THINK
LIGHT EASTERLY FLOW MAY AID IN CONVERGENCE OF BANKED UP MOISTURE
ALONG THE RIDGES PER NAM BUT OVERALL APPEARS ONLY VERY LOW POPS
NEEDED IF AT ALL. OTRW WILL RUN WITH MORE CLOUDS AND POSSIBLY SOME
FOG LATE GIVEN SOUPY DEW POINTS AND DRY AIR LAGGING. TEMPS TRICKY
PENDING DEGREE OF CLOUD COVER AND HOW MUCH SLOW DEW POINT DRYING
TAKES SHAPE...SO MAINLY ABOVE MOS WITH 35-40 WEST AND 40S EAST.
NORTHERN STREAM JET QUICKLY REASSERTS ITSELF ON THU WITH NEXT FAST
MOVING UPPER DISTURBANCE PASSING THRU THE MID ATLANTIC AND OFFSHORE
THU NIGHT. ASSOCIATED COLD FRONT WILL SWEEP SE THRU THE CWA LATER
THU BRINGING A QUICK SHOT OF COLD ADVECTION AND STRONG WINDS PER JET
ALOFT. MODEL CROSS SECTIONS AND RAOBS INDICATE GOOD POTENTIAL TO BE
ABOVE WIND WARNING CRITERIA ALONG PARTS OF THE BLUE RIDGE...WITH
ADVISORY SPEEDS INTO THE FOOTHILLS BY EVENING. LOWERING INVERSION
AND STRONG SUBSIDENCE ALSO IN LINE FOR DAMAGING WIND POTENTIAL SO
PLANNING TO HOIST A HIGH WIND WATCH FROM THE NW NC RIDGES NE TO BATH
CTY VA FOR THU AFTERNOON AND NIGHT. ELSEWHERE WILL HOLD ON ANY
ADVSRYS GIVEN 2ND PERIOD BUT KEEP HWO MENTION. OTRW STRONG
MIXING/DRYING SHOULD SCOUR OUT ANY LINGERING RH INTO THU NIGHT
EXCEPT UPSLOPE NW ZONES WHERE LOBE OF RH UNDER 5H TROF ENOUGH FOR
RAIN/SNOW SHOWERS GIVEN 85H COLD ADVECTION. HIGH TEMPS LIKELY
DIVIDED BY THE BLUE RIDGE THU WITH EARLY HIGHS WEST BUT POTENTIAL TO
REALLY JUMP PIEDMONT WHERE COMPRESSION AND LAGGING COLD AIR SHOULD
ALLOW VALUES TO SAIL INTO THE 60S. OTRW 50S BLUE RIDGE TO 40S
WEST...WITH MOST BACK BELOW FREEZING THU NIGHT AND EVEN SOME 20S
MOUNTAINS.
LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY THROUGH SUNDAY NIGHT...
COOL HIGH PRESSURE WILL FINALLY BRIDGE IN FROM THE NW FRIDAY
ALLOWING FOR MAINLY SUNNY SKIES AFTER A FEW MORNING -SHSN NW AND
TEMPS CLOSE TO NORMAL. RIDGING THEN LOOKS TO HOLD INTO THE FIRST
HALF OF THE WEEKEND IN RESPONSE TO BUILDING 5H HEIGHTS AHEAD OF
STRONG MIDWEST S/W TROF. THIS SHOULD MAKE FOR MAINLY SUNNY SKIES AND
WARMING TEMPS SAT BEFORE WARM ADVECTION CLOUDS INCREASE WEST IN THE
AFTERNOON. GFS NOW A BIT FASTER IN DEEPENING UP MOISTURE AHEAD OF
THE COLD FRONT SUNDAY WITH PRECIP ARRIVING LATE SAT NIGHT AND
TAPERING SUNDAY NIGHT. DEWPOINTS APPEAR LOW ENOUGH TO POSSIBLY ALLOW
A BIT OF FZRA FAR NORTH BY SUNDAY MORNING...OTRW CHANCE/LOW LIKELY
POPS INCREASING TO CAT/HIGH LIKELYS BY SUNDAY. STRONG INSITU WEDGE
SUGGESTS ANY INSTABILITY OUTSIDE THE FAR SOUTH/WEST WILL BE ELEVATED
SO CUT BACK TSRA COVERAGE TO MAINLY THE SW ZONES. TEMPS MAINLY IN
THE 50S FOR HIGHS SAT/SUNDAY BUT COULD BE COLDER SUNDAY IF PRECIP IS
FASTER AND WEDGE DEEPER.
MONDAY THROUGH WEDNESDAY...
FRONT EXITS BY MONDAY WITH DRYING TAKING SHAPE BUT NOT A LOT COLDER
AS MAIN COLD POOL SLIDES BY TO THE NORTH IN SW FLOW ALOFT. ANOTHER
WEAK CLIPPER TYPE SYSTEM MAY DRIVE IN FROM THE WEST TUE BUT IFFY PER
ENSEMBLES SO ONLY GOING WITH A BIT OF -RA/-SN WESTERN SLOPES FOR
NOW. RIDGING LOOKS TO BUILD BACK IN TOWARD MID WEEK AND GIVEN RISING
HEIGHTS APPEARS ANOTHER QUICK RETURN TO DRY WEATHER UNDER ABOUT
NORMAL TEMPS IN STORE.
AVIATION /19Z-18Z/...
WEAK FRONTAL BOUNDARY ALONG THE VA/NC BORDER WILL CONTINUE TO DRIFT
SOUTH OVERNIGHT AS NEXT FAINT WAVE RIPPLES THRU. EXPECT MVFR/OCNL
IFR CEILINGS BANKED UP AGAINST THE RIDGES IN SE WVA TO PREVAIL INTO
TONIGHT WITH SOME BREAKS TO VFR POSSIBLE. ELSEWHERE ONGOING VFR
SCENARIO TO LINGER FOR THE MOST PART THIS AFTERNOON BEFORE FLOW
BECOMES LIGHT OVERNIGHT AND LOW LEVEL MOISTURE GETS TRAPPED
PRODUCING MORE WIDESPREAD IFR/MVFR CEILINGS AND VSBYS IN FOG. COULD
EVEN BE SOME -RA/-DZ AROUND ESPCLY DAN VICINITY BUT SINCE SPOTTY
WONT INCLUDE FOR NOW. BETTER MIXING DEVELOPS BY MIDDAY THU ALLOWING
RH TO SCOUR OUT ACROSS THE EAST BUT MVFR CEILINGS LIKELY REMAIN TO
SOME DEGREE BLF/LWB GIVEN UPSLOPE COMPONENT BEHIND THE NEXT FRONT.
OTRW WEST WINDS ON THE INCREASE WITH SOME GUSTS TO 30 KTS POSSIBLE
BY 16-18Z THU.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING UNTIL 12 PM EST FRIDAY FOR VAZ009-012>020-
022>024.
WIND ADVISORY UNTIL 12 PM EST FRIDAY FOR VAZ007-010-011-
032>035-043>047-058-059.
NC...HIGH WIND WARNING UNTIL 12 PM EST FRIDAY FOR NCZ001-002-018.
WIND ADVISORY UNTIL 12 PM EST FRIDAY FOR NCZ003>006-019-020.
WV...WIND ADVISORY UNTIL 12 PM EST FRIDAY FOR WVZ042>045.
&&
UPDATE...
AVIATION...Hazardous weather outlook, Feb 22, 3:48 AM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 348 AM EST THU FEB 22 2007 NCZ001-002-018-VAZ009-012>020-230900- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- 348 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH FRIDAY MORNING. VERY STRONG WINDS FOLLOWING TODAYS COLD FRONTAL PASSAGE WILL RESULT IN GUSTS OF 60 MPH OR GREATER IN SOME AREAS LATER TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WINDS WILL CONTINUE THROUGH MUCH OF THE MORNING FRIDAY. GUSTS OF 50 TO 60 MPH ARE LIKELY THROUGH NOON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF WIND DAMAGE OR WIND SPEEDS ARE REQUESTED. NCZ004>006-020-VAZ043>047-058-059-230900- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 348 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ003-019-VAZ007-010-011-022>024-032>035-WVZ042>045-230900- SURRY-WILKES-TAZEWELL-BLAND-GILES-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 348 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING. STRONG WINDS FOLLOWING TODAYS COLD FRONTAL PASSAGE WILL RESULT IN GUSTS OF OF 50 TO 55 MPH IN SOME AREAS LATER TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE MORNING FRIDAY. GUSTS OF 45 TO 50 MPH ARE LIKELY THROUGH NOON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF WIND DAMAGE OR WIND SPEEDS ARE REQUESTED.
In the hours before
Special weather statement, Feb 22, 1:29 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 129 PM EST THU FEB 22 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-222230- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE... BLUEFIELD...HINTON...UNION...LEWISBURG 129 PM EST THU FEB 22 2007 ...VERY WINDY CONDITIONS TO PERSIST THROUGH TONIGHT... A STRONG DRY FRONT PASSED THROUGH THE CENTRAL APPALACHIANS AROUND MID-DAY AND WILL SWEEP OFF THE MID ATLANTIC COAST THIS EVENING. VERY STRONG WEST AND NORTHWEST WINDS HAVE DEVELOPED IN THE WAKE OF THIS FRONTAL PASSAGE. HIGH WIND WARNINGS ARE IN EFFECT FOR THE HIGHER ELEVATIONS WITH WIND ADVISORIES ELSEWHERE. SUSTAINED WINDS OF 40 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE IN THE HIGHER ELEVATIONS. SUSTAINED WINDS OF 30 MPH WITH GUSTS UP TO TO 55 MPH ARE EXPECTED ELSEWHERE. STRONG WINDS ARE EXPECTED TO PERSIST INTO THE OVERNIGHT...DIMINISHING DURING THE DAY FRIDAY. UNTIL THESE WINDS DIMINISH...LOOSE OBJECTS MAY BLOW AROUND IN THE WIND. LARGE TREE LIMBS MAY SNAP. ENTIRE TREES MAY BECOME UPROOTED. POWER INTERRUPTIONS ARE POSSIBLE. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT MAY CAUSE YOUR VEHICLE TO CHANGE LANES. USE EXTRA CAUTION WHILE DRIVING. OPEN FIRES ARE DISCOURAGED THROUGH FRIDAY. STRONG WINDS MAY CAUSE FIRE TO SPREAD QUICKLY IN DRY GRASS AND LEAVES. 11
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:32 AM EST | High Wind Warning | RNK | Alleghany, Bath, Botetourt, Carroll, Craig, Floyd and 14 more | 31 hr |
| Feb 22, 3:32 AM EST | Wind Advisory | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 28 more | 31 hr |
Nearby
Red Flag Warnings in Virginia, 2007Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.